Affiliations Committee/Resolutions/Budget request for 2014 annual meeting - May 2014/da

From Meta, a Wikimedia project coordination wiki
Jump to navigation Jump to search

Other languages:
English • ‎dansk • ‎español • ‎日本語

According to the Internal process on spending this resolution requires a simple majority of all members and approval by the chair and treasurer.

Whereas
  • The Affiliations Committee considers it necessary for it to work effectively and efficiently to have an annual meeting;
  • This year the Wikimedia Conference will be held in Berlin, Germany;
  • Co-location of such meeting with Wikimedia Conference 2014 has benefits, including saving on travel- and meeting time;
  • An agenda and a list of desired outcomes has been created;
  • The estimated costs for such a meeting accumulate to $30,000.
It is hereby resolved that
  • The Affiliations Committee will have its 2014 annual meeting in Wikimedia Conference in Berlin, Germany.
  • USD 30,000 of its budget may be disbursed to organise and hold this meeting
  • A report with the public outcomes of this meeting will be published within a month after the meeting

Stemmer

Yes check.svg Resolution passed med 8 stemmer for, 0 stemmer imod, 0 abstentions, 2 stemmer ikke givet, den 12 May 2014.

Report

The Affiliations Committee held an in-person annual meeting on 10-11 April 2014 in Berlin co-located with Wikimedia Conference 2014.

This report collects the main data points in connection to the meeting. In order to ensure the proper functioning of the Committee's work, and to maintain the trust placed in the Committee some details are not present here.

Deltagere

The meeting was held with the participation of all 10 Affiliations Committee members, and was facilitated by Jason Kay, a professional outside facilitator.

For portions of the meeting Asaf Bartov, Stephen LaPorte, Yana Welinder, and members of the WMF Board of Trustees (Jan-Bart de Vreede, Alice Wiegand, Samuel Klein, Stu West, and Maria Sefidari) have been invited.

Sadly, Cynthia, a member of the Committee (elected vice-chair on the first day of the meeting) could only be with us on the first day of the meeting as she passed away in her sleep on 11 April.

Agenda

The planned agenda of the meeting was as follows.

Thursday, April 10, 2014 (10am to 5:30pm)

Time Topic Methodology Format Facilitator Guests
10:00–10:05
(5 min)
Welcome Brief speech by chairperson; welcome new members
(Rationale: Establish frame of reference and point person)
Presentation Jason Kay
10:05–10:35
(30 min)
Introductions Individual introductions (two minutes each)
(Rationale: Establish identity)
Open forum; Q&A Jason Kay
10:35–10:45
(10 min)
Meeting overview Review agenda; logistics; selection of note taker
(Rationale: Clarify any outstanding concerns or questions)
Presentation; Q&A Jason Kay
10:45–11:00
(15 min)
Year-end review Overview of decisions made during Wikimania 2013 and update;
review of accomplishments, obstacles, and delays encountered over the past year
(Rationale: Identification of best practices, promising practices, and lessons learned)
Presentation; Q&A Jason Kay
11:00–11:15
(15 min)
Break
11:15–13:00
(1.75 hr)
Development and Training Discussion of Affiliate Development and Recognition Programme;
determine feasibility, structure, and methods of programming
(Rationale: Establish process improvement methodology and empowerment programming)
Discussion; brainstorm Cynthia
Jason Kay
Asaf
13:00–14:00
(1 hr)
Lunch
14:00–15:00
(1 hr)
Working methods Discussion regarding the coordination of workflow;
review the role and responsibilities of officers and committee members,
i.e., proposed restructuring and distribution of work;
review liaison assignments, support role, and responsibilities
(Rationale: Identify member strengths and streamline delegation of responsibility)
Discussion; brainstorm Jason Kay
15:00–15:45
(45 min)
User Group coordination Discussion on improving the User Group application and approval process
(Rationale: Process improvement)
Discussion; brainstorm Jason Kay Stephen, Yana
15:45–16:00
(15 min)
Break
16:00–17:30
(1.5 hr)
Current affiliate concerns Discussion, evaluation, and resolution regarding struggling affiliates;
identify specific concerns, noncompliance, and obstacles to success
(meta:Reports and meta:Financial reports)
(Rationale: Process improvement)
Open forum; brainstorm Jason Kay Asaf, Stephen, Yana

Friday, April 11, 2014 (10:30am to 6:00pm)

Time Topic Methodology Format Facilitator Guests
10:30–11:00
(30 min)
WMCON 2014 strategies Discuss AffCom objectives and identify networking opportunities at Wikimedia Conference 2014
(Rationale: Streamline process improvement)
Open forum Jason Kay
11:00–11:50
(50 min)
Prelim discussion Preparation of meeting with Board regarding resolution and movement roles
(Rationale: Establish a base of understanding and unified voice)
Open forum; Q&A Jason Kay AffCom only
11:50–12:00
(10 min)
Break
12:00–13:00
(1 hr)
Chapters Dialogue Scheduled Chapters Dialogue session of the Wikimedia Conference Presentation WMDE Everyone
13:00–14:00
(1 hr)
Lunch
14:00–15:00
(1 hr)
Board resolution Discussion with Board members on the resolution pertaining to affiliate approval, including the process followed in the approval process and the Board's expectations and hopes for AffCom moving forward.
(Rationale: Open discussion and full disclosure regarding the Board's resolution)
Discussion Jason Kay Board
15:00–15:15
(15 min)
Break
15:15–16:15
(1 hr)
Movement roles Continuing discussion with the Board regarding Movement roles, approval process, and individual and group analysis of the perceived impact of the decision on the movement and within potential affiliated groups; an assessment of the state of the Movement and the role of the Affiliations Committee, affiliates, and Board of Trustees in the process
(Rationale: Open discussion regarding the future of AffCom and delegated areas of responsibility, movement roles)
Discussion Jason Kay Board
16:15–16:30
(15 min)
Break
16:30–18:00
(1.5 hr)
Future of AffCom AffCom discussion of the Board's decision following the joint meeting;
review any new findings and determine group and individual analysis of the resolution
and impact on the movement and future of AffCom; assessing opportunities for
serving in a greater capacity to address governance concerns; review action items
(Rationale: Solidify individual and group understanding based on all available data)
Discussion Jason Kay AffCom only

Outcomes and decisions

The main decisions, outcomes and follow-up work agreed to at the meeting:

  • The Affiliations Committee will endeavor to maintain continuous contact with all existing affiliates, learning from them, offering advice, creating connections and making introductions where necessary. To this end, each affiliate will be assigned to a Committee member, who will be in regular touch with the given group or organisation. The hope is that this will be mutually beneficial to the affiliates (who might get advice, test their ideas with an experienced Wikimedian, learn about the work of other affiliates), the Committee (who will get a better grasp of the work, struggles and successes of affiliates following recognition, leading to an improvement in advice offered pre-recognition) and the wider movement (there will be finally a group that feels it their task to keep an eye on all affiliates).
  • The Affiliations Committee will offer better support to new user groups (and other affiliates) by developing a handbook with all relevant information on organisational development and the Wikimedia world. Additionally, the Committee will publicize more clearly that it can offer help in any routine question a group may have (e.g. setting up a mailing list, website, finding the right person to talk to, answering questions).
  • In order to make the User Group recognition more streamlined, we will try to conduct the processes in about 3 weeks' time, as outlined on this chart. There are further on-going discussions on whether this can be further simplified, and in general, how to make the model more desirable.
  • We have had a preliminary discussion on the logos to be used by User Groups, this will be followed up by a short public consultation and further discussion inside the Committee and with the WMF Legal Team.
  • The Committee has had a fruitful discussion with members of the WMF Board of Trustees that has resolved some of the trust issues between the two bodies. The main outcomes are that we will work together on a proposed amendment to the November Board decision, and generally improve communications (e.g. by inviting Board members to discussions on the Committee's wiki).

Affiliations Committee members participated through the rest of the conference meeting with representatives from chapters, user groups, Amical and the WMF. This included a series of interviews with a large number of affiliates as inventory for a more intensive support program for affiliates to develop themselves. Due to the passing of Cynthia, this didn't go entirely as planned, and not all affiliates present were contacted. Also, relevant input from other sessions was being collected.

On Sunday, there was a session hosted by the Affiliations Committee, to which documentation is available here. The main points and feedback we have received in that session were:

  • The Affiliations Committee should facilitate dialogue between affiliates, point them to each other where relevant.
  • There is an expectation that we should help with affiliate development plans.
  • There was a comment that we should have more open meetings, and
  • There was interest in creating the fourth affiliate type, movement partners.

Feedback

Feedback from the members of the Committee following the event noted that the meeting logistics were excellent, and that having a professional facilitator was helpful. Some members indicated that the meeting time could have been longer, and that they missed a session devoted to going through each outstanding affiliate application.


Budget

The meeting was financed out of the Affiliations Committee's general budget, under the relevant budget resolution.

Meeting rooms, equipment and refreshments were provided by Wikimedia Deutschland.

Acknowledgments

The Committee would like to acknowledge the help and support it received, making this meeting possible (apologies for anyone we may have left out in error):

  • Wenke Storm and her team at Wikimedia Deutschland and Leslie Harms at the WMF for meeting logistics.
  • The WMF Board of Trustees for agreeing to meet with us and having an open discussion.
  • Garfield, Anasuya, Asaf at the WMF, and Pavel and his staff at WMDE for the support following Cynthia's passing.